Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Three-manifolds with fundamental group a free product


Author: William Jaco
Journal: Bull. Amer. Math. Soc. 75 (1969), 972-977
DOI: https://doi.org/10.1090/S0002-9904-1969-12320-7
MathSciNet review: 0243531
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. B. A. Epstein, Free products with amalgamation and 3-manifolds, Proc. Amer. Math. Soc. 12 (1961), 669-670. MR 152998
  • 2. H. Kneser, Geschlossene Flächen in dreidimensionalen Mannigfaltigkeiten, Jber. Deutsch. Math.-Verein. 38 (1929), 248-260.
  • 3. A. G. Kurosh, The theory of groups. I, II, 2nd ed., Chelsea, New York, 1960. MR 109842
  • 4. C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 90053
  • 5. C. D. Papakyriakopoulos, Some problems on 3-dimensional manifolds, Bull. Amer. Math. Soc. 64 (1958), 317-335. MR 102814
  • 6. J. Stallings, Grushko's theorem. II. Kneser's conjecture, Notices Amer. Math. Soc. 6 (1959), Abstract 559-165, pp. 531-532.
  • 7. J. Stallings, A topological proof of Grushko's theorem on free products, Math. Z. 90 (1965), 1-8. MR 188284
  • 8. J. H. C. Whitehead, On finite cocycles and the sphere theorem, Colloq. Math. 6 (1958), 271-281. MR 100843
  • 9. E. C. Zeeman, Seminar on combinatorial topology, Mimeographed notes, Inst. Hautes Études Sci. Publ. Math., 1963.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1969-12320-7

American Mathematical Society